Alert archive / Ohio / Tornado Warnings in 2023
Tornado Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 11, 2023, 7:00 PM EDT for Miami County, Montgomery County, Ohio. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2023, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 11, 2023, 7:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 68 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:17 PM EDT | TSTM WND DMG | 4 Wnw Huber Heights, OH | LARGE MAPLE TREE DOWNED. TIME ESTIMATED FROM RADAR. |
| Jun 11, 7:19 PM EDT | TSTM WND GST 47 | Kday Dayton Cox Apt, OH | |
| Jun 11, 7:23 PM EDT | TSTM WND DMG | 1 Sse Tipp City, OH | ROOF DAMAGE TO HOUSE. PHOTO VERIFIED. TIME ESTIMATED FROM RADAR. POSSIBLE TORNADO. |
| Jun 11, 7:23 PM EDT | TORNADO | 2 S Tipp City, OH | NWS survey confirms an EF0 tornado touched down and caused minor structural damage and some tree damage. Estimated maximum wind speeds of 70 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WFUS51 KILN 112300
TORILN
OHC109-113-112330-
/O.NEW.KILN.TO.W.0022.230611T2300Z-230611T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
700 PM EDT Sun Jun 11 2023
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northwestern Montgomery County in west central Ohio...
Southwestern Miami County in west central Ohio...
* Until 730 PM EDT.
* At 700 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Englewood, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Dayton, Huber Heights, Troy, Vandalia, Englewood, Tipp City, West
Milton, Clayton, Union, Brookville, Phillipsburg, Ginghamsburg,
Phoneton, Dayton International Airport, Garland and Brandt.
This includes the following Interstates...
I-70 in Ohio between mile markers 22 and 31.
I-75 in Ohio between mile markers 63 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3982 8441 3991 8444 4002 8425 3990 8409
TIME...MOT...LOC 2300Z 263DEG 11KT 3989 8436
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell2 follow-up statements
626
WWUS51 KILN 112312
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
712 PM EDT Sun Jun 11 2023
OHC109-113-112330-
/O.CON.KILN.TO.W.0022.000000T0000Z-230611T2330Z/
Montgomery OH-Miami OH-
712 PM EDT Sun Jun 11 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTH
CENTRAL MONTGOMERY AND SOUTH CENTRAL MIAMI COUNTIES...
At 712 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Englewood, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dayton, Huber Heights, Vandalia, Tipp City, West Milton, Union,
Ginghamsburg, Phoneton, Dayton International Airport and Brandt.
This includes I-75 in Ohio between mile markers 63 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3986 8426 3995 8432 4000 8422 3990 8409
TIME...MOT...LOC 2312Z 263DEG 11KT 3989 8431
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell540
WWUS51 KILN 112330
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
730 PM EDT Sun Jun 11 2023
OHC109-113-112339-
/O.EXP.KILN.TO.W.0022.000000T0000Z-230611T2330Z/
Montgomery OH-Miami OH-
730 PM EDT Sun Jun 11 2023
...THE TORNADO WARNING FOR NORTH CENTRAL MONTGOMERY AND SOUTH CENTRAL
MIAMI COUNTIES WILL EXPIRE AT 730 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
Remember, a Tornado Warning still remains in effect for portions of
West Central Clark, North Central Montgomery, and Southeast Miami
counties until 745 PM EDT.
LAT...LON 3986 8426 3995 8432 4000 8422 3990 8409
TIME...MOT...LOC 2329Z 263DEG 11KT 3990 8425
$$
ARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:22 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 3:22 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 322 PM EDT Sun Jun 11 2023 .SYNOPSIS... A cold front will slip south into Ohio, while deepening low pressure moves east along the front this evening. Widespread precipitation is expected from these systems. The low will deepen as it moves north tonight while the front exits to the east. Drier and cooler weather will briefly return on Monday. Periods of unsettled weather is expected for the remainder of the week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A cold front slipping south into Ohio will stall out across the west central portion of the state. Surface low pressure over southern Illinois will deepens as it moves along the frontal boundary east/northeast across our forecast area late this afternoon into tonight. A warm front ahead of this low will lift north into southern Ohio, providing a window of higher instability for southern locations. Latest visible satellite imagery shows an area of partial clearing encroaching into our southwest. Area of moderate instability will develop across the south/southeast late this aftn associated with this area of sunshine and moisture theta-e advection. Increasing mid level westerly flow will result in moderate deep layer shear -- with showers and thunderstorms overspreading the region from the southwest. CAM solutions suggest that mixed cellular and linear storm modes will likely evolve into linear bands as these storms move into ILN/s area. Damaging winds will be the main threat, with large hail possible. Given the approach of the surface low with backing of the low level winds -- an isold tornado can not be ruled out. With a moist environment -- locally heavy rainfall will also be possible. Much of the region will observe 1 to 1.5 inches for this event, with locally higher amounts possible. After the potential for strong to severe storms this evening, the widespread pcpn will taper off as the low tracks to the northeast and the cold front passes through the area. Winds shift to the north and northwest and become a little gusty, as a cooler and drier airmass moves in. Lows tonight will range from the lower 50s northwest to the upper 50s southeast. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Mid level low will settle into the Great Lakes on Monday. The region will briefly dry out in the subsidence in the wake of the low and front by sunrise. In the CAA pattern, considerable low clouds will linger through the morning. By afternoon, diurnal heating and drier air will help break up the clouds, allowing for clearing from west to east. Temperatures will be much cooler with highs ranging from the upper 60s to the lower 70s. As the mid level low settles a little south showers associated with an embedded shortwave will result in a chance of showers across the north overnight Monday. Lows to range from the upper 40s to the lower 50s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... An upper low positioned over Eastern North America will provide the framework for weather this week. A few rounds of showers and thunderstorms may result from packets of energy and moisture circulating around the upper low. The threat for showers and storms will exist on Tuesday as the upper low spins in the vicinity of Michigan, especially north of I-70. Winds outside of convection will be rather strong, with gusts around 30 knots possible. The threat for convection will be lower on Wednesday as the upper low tracks to Western New York. Though the upper low will weaken Thursday and Friday as it moves farther northeast, short waves embedded in a northwest upper flow may trigger more afternoon showers and storms. When the winds aloft turn westerly next weekend, additional convection will be possible as more short waves interact with a humid and unstable airmass. Temperatures start below normal Tuesday, with highs in the upper 60s to upper 70s. AFter reaching the 70s on Wednesday, readings will rise slightly above normal into the low and mid 80s for Thursday through Sunday under increasing geopotential heights and warm advection. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Surface low pressure is approaching the region this afternoon. A band of showers and thunderstorms has moved through most of the sites earlier today with the activity now moving through Columbus metro. A surface cold front is moving in from the northwest, approaching DAY this evening around 22-23Z. A wind shift will occur with this front, along with steady rain and embedded thunderstorm. South of the front, a new round of thunderstorms is expected to progress through the area this afternoon and early evening roughly 19Z-02Z. Locally gusty winds (35-45 knots) and sharp changes in wind direction should be expected as these thunderstorms move through. TAFs will be updated with wind gust information as confidence in wind gusts increases. By this evening and overnight, the low pressure will pivot northeast and then eventually north as it makes its way toward northeast Ohio by 12Z Monday. Widespread precipitation will pull east as well as the cold front moves through. Eventually, the precipitation will taper off from west to east, leaving CAA low clouds (MVFR/IFR) and winds picking up from the northwest and north (sustained around 10 to 12 knots and gusts around 20 knots). MVFR CIGs linger into the day on Monday before gradually scattering between 17-23Z from west to east. OUTLOOK...MVFR/IFR ceilings to linger into Monday. MVFR conditions, thunderstorms, and wind gusts to 30 knots possible Tuesday. Thunderstorms possible Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM... SHORT TERM...AR LONG TERM...Coniglio AVIATION...McGinnis
Hazardous weather outlook, Jun 11, 3:48 AM EDT, 15 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 348 AM EDT Sun Jun 11 2023 OHZ026-034-035-121100- Hardin-Mercer-Auglaize- 348 AM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will increase in coverage through the day and will continue into this evening. Rain may be locally heavy which could result in some localized flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-OHZ042>046-051>056-060>062-064-065-074-121100- Wayne-Fayette IN-Union IN-Franklin IN-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Hocking- 348 AM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will increase in coverage through the day and will continue into this evening. An isolated strong or severe storm may be possible with damaging winds and large hail. The greatest threat window will be between 3 PM and 9 PM. In addition, rain may be locally heavy which could result in some localized flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ063-070>073-077>082-088-121100- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 348 AM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will increase in coverage through the day and will continue into this evening. Some storms may be strong to severe with damaging winds and large hail. A tornado can not be ruled out. The greatest threat window will be between 3 PM and 9 PM. In addition, rain may be locally heavy which could result in some localized flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and evening.
In the hours before
Special weather statement, Jun 11, 5:40 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
540 PM EDT Sun Jun 11 2023
KYZ091>093-OHZ077-078-112215-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
540 PM EDT Sun Jun 11 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON,
NORTHERN CAMPBELL, NORTHERN BOONE, HAMILTON AND NORTHWESTERN CLERMONT
COUNTIES THROUGH 615 PM EDT...
At 539 PM EDT, a strong thunderstorm was located over Oakbrook,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Cincinnati, Covington, Florence, Norwood, Erlanger, Fort Thomas,
Newport, Blue Ash, Reading, North College Hill, Madeira, Edgewood,
Alexandria, Wyoming, Cheviot, Fort Mitchell, Villa Hills, Highland
Heights, Milford and Taylor Mill.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 13.
I-74 in Ohio between mile markers 6 and 19.
I-75 in Kentucky between mile markers 184 and 191.
I-75 in Ohio between mile markers 0 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3898 8437 3905 8481 3926 8474 3920 8416
TIME...MOT...LOC 2139Z 213DEG 26KT 3899 8468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CampbellLocal storm report, Jun 11, 5:41 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EDT SUN JUN 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
06/11/2023 M48 MPH HAMILTON OH ASOS
&&
JEGLocal storm report, Jun 11, 5:55 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
555 PM EDT SUN JUN 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
06/11/2023 M49.00 MPH HAMILTON OH ASOS
CORRECTED FROM 48MPH.
&&
JEGSpecial weather statement, Jun 11, 6:17 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
617 PM EDT Sun Jun 11 2023
OHZ060-061-070-071-112245-
Montgomery OH-Warren OH-Butler OH-Preble OH-
617 PM EDT Sun Jun 11 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PREBLE,
EASTERN BUTLER, NORTHERN WARREN AND SOUTHWESTERN MONTGOMERY COUNTIES
THROUGH 645 PM EDT...
At 617 PM EDT, a strong thunderstorm was located near Trenton, moving
northeast at 60 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Miamisburg, Lebanon,
Springboro, Sharonville, Monroe, Trenton, Franklin, Springdale,
Carlisle, South Middletown, West Chester, Waynesville, Seven Mile,
Williamsdale, Olde West Chester and Four Bridges.
This includes the following Interstates...
I-71 in Ohio between mile markers 26 and 28.
I-75 in Ohio between mile markers 18 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3969 8447 3959 8411 3958 8411 3958 8406
3955 8398 3954 8398 3929 8437 3930 8447
3934 8461
TIME...MOT...LOC 2217Z 205DEG 54KT 3944 8443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Jun 11, 6:48 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
648 PM EDT Sun Jun 11 2023
OHZ061-062-071-112315-
Montgomery OH-Warren OH-Greene OH-
648 PM EDT Sun Jun 11 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
WARREN, NORTHWESTERN GREENE AND CENTRAL MONTGOMERY COUNTIES THROUGH
715 PM EDT...
At 648 PM EDT, a strong thunderstorm was located over Miamisburg,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Miamisburg, Springboro, Vandalia, Franklin, Bellbrook, Moraine,
Carlisle, Oakwood, Yellow Springs, Wright-Patterson Afb, West
Carrollton, Riverside, Clayton and Germantown.
This includes the following Interstates...
I-70 in Ohio between mile markers 30 and 37.
I-75 in Ohio between mile markers 39 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3952 8419 3961 8440 3991 8424 3978 8387
TIME...MOT...LOC 2248Z 224DEG 21KT 3963 8425
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:40 PM EDT | Special Weather Statement | ILN | Hamilton | 35 min |
| Jun 11, 6:17 PM EDT | Special Weather Statement | ILN | Butler, Warren | 28 min |
| Jun 11, 6:48 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jun 11, 6:53 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 37 min |
| Jun 11, 7:17 PM EDT | Tornado Warning | ILN | Clark, Miami, Montgomery | 28 min |
| Jun 11, 7:38 PM EDT | Tornado Warning | ILN | Champaign | 15 min |
Nearby
Tornado Warnings in Ohio, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.